Going on three or four weeks now I have been struggling with constant numbness in the toes and the balls of both feet … and in the last few weeks I have also started experiencing numbness in the finger tips of both hands as well.
The medical name of this nervous system sensation … this side effect … brought on by chemotherapy is called peripheral neuropathy.
Any cancer survivors out there who have struggled or are struggling with this?
A few things I have learned …
- There is nothing you can do to prevent it.
- For many, time will heal the nerve tissue damage … after completing all chemotherapy treatment … an option not in my future.
- Apparently sometimes a 200mg daily dose of Vitamin B6 can help … will talk to my oncologist about that on Wednesday.
- And you can always hold out hope for new treatments that are under study.
For some patients, this numbness can be permanent … permanent …
So far for me, it’s little more than a discomfort and an inconvenience … and a head game … which I’m struggling with more than the numbness itself.
Any advice from you cancer survivors out there?
Learning to trust in Christ more and more for all things …